MAUDE Adverse Event Report: INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION PATIENT MONITOR (MR400)

INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION PATIENT MONITOR (MR400)
Model Number 866185
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported that there was an issue with the invasive blood pressure line in which the patient was burned while using the equipment.Additional information has been requested in order to determine the extent of the patient's burns and if the alleged burns required intervention to prevent serious injury.The complaint device was in use at the time of the alleged event.The patient allegedly came into contact with the device and was burned in the process.
 
Additional Manufacturer Narrative
H6: corrected coding.A philips field service engineer (fse) went to the customer site.Several good faith efforts were made to determine how the complaint device was evaluated and what resolution was offered to the customer following this event.Responses were provided by the philips product specialist who communicated with the senior modality manager-mri, mr safety at (b)(6) in a virtual microsoft teams meeting that occurred on (b)(6) 2022.The philips product specialist was also dispatched to an onsite meeting at (b)(6) on (b)(6) 2022.During these meetings it was confirmed by the customer that during clinical use, a patient had suffered a full thickness burn while using a third-party edwards truwave pressure monitoring kit while being monitored by a philips 866185, expression model mr400 mri patient monitoring system.The customer confirmed that the seventy-five-year-old, female patient weighing seventy-five kilometers had presented to (b)(6) for a brain, cervical, thoracic, and lumbar spine exam without contrast.The patient was scanned feet first in a supine position, and her arms were positioned at her side and were not touching the bore.The burn had occurred on her left arm in the antecubital area.The customer confirmed to the philips product specialist that the patient was wearing a hospital-provided gown and no metal was present.The patient did not have any tattoos and was on a ventilator.During the scheduled mri scanning procedure, the customer confirmed with the philips product specialist that the tubing and transducer had been looped on the edwards truwave pressure monitoring kit on the patient's skin and that the fluid and transducer of the kit conducted heat, which caused the patient's burns.Despite several attempts to procure additional information on the patient's condition following this incident, no response was provided to aid in the investigation.The philips fse confirmed that the philips 866185, expression model mr400 mri patient monitoring system was tested and was functioning as intended.The customer indicated to the philips product specialist that the philips device did not cause or contribute to the burns that the patient suffered.No malfunction of the philips device occurred.Based on our investigation, it was determined that the philips 866185, expression model mr400 mri patient monitoring system did not cause or contribute to the burn that was suffered by the patient.The device that was indicated by the customer to have caused or contributed to the patient¿s injury was not manufactured or distributed by philips.Additionally, the customer indicated that unintentional user error may have contributed to the adverse event described in this event, as a result of looping the tubing and transducer on the patient¿s skin during the procedure.
 
Event or Problem Description
It was reported that there was an issue with the invasive blood pressure line in which the patient was burned while using the equipment.The complaint device was in use at the time of the alleged event.The patient allegedly came into contact with a edwards truwave pressure monitoring kit and was burned in the process.

Brand Name
EXPRESSION PATIENT MONITOR (MR400)
Common Device Name
EXPRESSION PATIENT MONITOR (MR400)
Manufacturer (Section D)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer (Section G)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer Contact
derek sammarco
222 jacobs st
cambridge, MA 02141
6172455900
MDR Report Key13423994
Report Number1051786-2022-00009
Device Sequence Number17474708
Product Code MWI
UDI-Device Identifier00884838039131
UDI-Public00884838039131
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866185
Device Catalogue Number866185
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight75 KG